Alert archive / Wyoming / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 32, NWS Riverton, WY

July 15, 2001Fremont County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jul 15, 2001, 3:47 PM MDT for Fremont County, Wyoming. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 15, 2001, 3:47 PM MDT (21:47 UTC)
Expired
Jul 15, 2001, 4:15 PM MDT
In force
28 min
Issued by
NWS Riverton, WY
Area
Whole counties

County Fremont County, WY

The radar

The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.8 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2001-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2001-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
1452 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KRIW 152148
SVRRIW

WYC013-152215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
347 PM MDT SUN JUL 15 2001

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN FREMONT COUNTY IN WEST CENTRAL WYOMING

* UNTIL 415 PM MDT

* AT 347 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER SOUTH CENTRAL FREMONT COUNTY...OR ABOUT 28
  MILES SOUTHEAST OF RIVERTON...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER RURAL SOUTHEASTERN FREMONT COUNTY IN WEST CENTRAL WYOMING   

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
 HAIL UP TO ONE INCH IN DIAMETER.
 WINDS UP TO 60 MILES AN HOUR.
 VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING.

IF YOU ARE CAUGHT OUTSIDE... SEEK REFUGE FROM THE STORM IN A STRONG
BUILDING. BOATERS ON AREA LAKES SHOULD TAKE SHELTER. DAMAGING WIND...
LARGE HAIL... VERY HEAVY RAIN... AND DANGEROUS LIGHTNING ARE ALL
LIKELY. DO NOT SEEK SHELTER UNDER TREES OR OTHER ISOLATED TALL
OBJECTS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RIVERTON.



$$
LAT...LON 4276 10827 4255 10823 4255 10776 4283 10776

C. BAKER

WCJIN-WYNW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:30 PM MDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jul 15, 2:30 PM MDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
230 PM MDT SUN JUL 15 2001

CONVCTN MAINLY OVR N HALF OF CWA WITH ISOLD TS SO FAR S HALF.  FCST
PROB TNGT POPS. SATL LOOP SHOWS UPR LVL DISTURBANCE MOVG THRU WY AS
MAIN VORT SPINS IN ID. THIS WL AID TS DEVELOPMENT IN N/NE CWA THUR
THE EVE HRS. SPC WATCH BOX IN EFFECT TIL 02Z. LESS TS ACTIVITY IN
THE CWA BEHIND THIS WV. MILD LOWS. ON MON MID/UPR LVL DRYING TO TAKE
OVR IN SW FLOW. LOW LVL DEWPTS WL STILL BE ENOUGH TO SUPPORT LOW SCT
TS IN THE NORTH AND E CWA. ISOLD SEEMS BEST OTHER PLACES. KCPR MAY
LOSE DEWPT LTR IN DAY BUT WL GO WDLY SCT THERE. WRMR HIGHS MOST
PLACES WITH MORE SUNSHINE EXPECTED. MOST OF THE ACTIVITY WL DECR BY
MIDNT MON NT AND WL KEEP POPS SAME. MILD LOWS. TUE LOOKS ABT SAME
WITH BEST CHC POPS FAR N AND NE CWA WHR DEWPTS TO RESIDE. HIGHS ABT
SAME AS MON AS 700MB TEMPS LTL CHANGED. IN EXTNDD UPR SYS TO SPIN TO
THE NW OF WY AND MOV THRU CANADA MIDWEEK. THIS KEEPS SW FLO OVR WY
THRU THU. THEN MRF TURNS FLOW MORE WSW TWD NEXT WKEND AND WRMR TEMPS.
THE MAIN PROB WL BE PCPN CHC. RH PROGS KEEP BTR MSTR FAR N AND E PTN
CWA WED-FRI. TEMPS MILD THRU THURS THEN GRADUAL WARMING INTO WEEKEND.
P
.RIW...NONE

AR

In the hours before

Special weather statement, Jul 15, 12:12 PM MDT, 3 hours 35 minutes before
WYZ004-005-008-009-015-026>028-152000-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
1212 PM MDT SUN JUL 15 2001

...THERE IS A SLIGHT RISK OF SEVERE WEATHER IN PARTS OF NORTH CENTRAL
AND EAST CENTRAL WYOMING...THIS AFTERNOON AND EVENING...

SPOTTER ACTIVATION MAY BE NECESSARY IN PARK...BIG HORN...WASHAKIE...
HOT SPRINGS...AND JOHNSON COUNTIES.

DISCUSSION...A WEATHER DISTURBANCE WILL MOVE THROUGH WYOMING THIS
AFTERNOON.  THE AIRMASS WILL BECOME VERY UNSTABLE AND AMPLE MOISTURE
IS STILL AVAILABLE.  THUNDERSTORMS WILL OCCUR IN THESE AREAS THIS
AFTERNOON AND EARLY EVENING.  A FEW MAY BECOME SEVERE WITH HAIL AND
DAMAGING WINDS.  HEAVY RAIN IS POSSIBLE WITH SOME STORMS. THIS MAY
PRODUCE SOME LOCALIZED FLOODING.

WCJIN-WYNW-WYNE

AR
Special weather statement, Jul 15, 12:12 PM MDT, 3 hours 35 minutes before
WYZ004-005-008-009-015-026>028-152000-

SEVERE WEATHER OUTLOOK...CORRECTED TO ADD NATRONA COUNTY
NATIONAL WEATHER SERVICE RIVERTON WY
1212 PM MDT SUN JUL 15 2001

...THERE IS A SLIGHT RISK OF SEVERE WEATHER IN PARTS OF NORTH CENTRAL
AND EAST CENTRAL WYOMING...THIS AFTERNOON AND EVENING...

SPOTTER ACTIVATION MAY BE NECESSARY IN PARK...BIG HORN...WASHAKIE...
HOT SPRINGS...NATRONA...AND JOHNSON COUNTIES.

DISCUSSION...A WEATHER DISTURBANCE WILL MOVE THROUGH WYOMING THIS
AFTERNOON.  THE AIRMASS WILL BECOME VERY UNSTABLE AND AMPLE MOISTURE
IS STILL AVAILABLE.  THUNDERSTORMS WILL OCCUR IN THESE AREAS THIS
AFTERNOON AND EARLY EVENING.  A FEW MAY BECOME SEVERE WITH HAIL AND
DAMAGING WINDS.  HEAVY RAIN IS POSSIBLE WITH SOME STORMS. THIS MAY
PRODUCE SOME LOCALIZED FLOODING.

WCJIN-WYNW-WYNE

AR
Special weather statement, Jul 15, 1:58 PM MDT, 1 hour 49 minutes before
WYZ005-008-009-026>028-160200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
158 PM MDT SUN JUL 15 2001

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM MDT...

THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH
UNTIL 8 PM MDT FOR PORTIONS OF NORTHERN WYOMING. THE
FOLLOWING COUNTIES ARE INCLUDED IN THIS WATCH: HOT SPRINGS...BIG
HORN...WASHAKIE AND JOHNSON. THE MAIN THREAT FROM THESE STORMS IS
HAIL UP TO TWO INCHES IN DIAMETER AND WINDS GREATER THAN 60 MPH.

LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM
SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS
SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN
YOUR AREA. PLEASE REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT
AGENCIES AS THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE IN RIVERTON.

SULLIVAN

WCJIN-WYNW-WYNE

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 4:20 PM MDTSevere Thunderstorm WarningRIWSublette25 min
Jul 15, 4:45 PM MDTSevere Thunderstorm WarningRIWSublette25 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.